Acute Kidney Injury After Efavirenz/Tenofovir Disoproxil Fumarate/Emtricitabine (Atripla) Overdose.

Abstract

We describe a patient with acute renal failure and irreversible kidney damage after an overdose with the fixed dose combination of efavirenz/tenofovir disoproxil fumarate/emtricitabine (Atripla). The acute kidney injury was most probably caused by tenofovir. Efavirenz and emtricitabine seemed relatively safe in overdose. The pharmacokinetics in overdose of all 3 drugs and the effect of hemodialysis on the tenofovir clearance were studied by measuring the plasma concentrations and by the use of clinical pharmacokinetic software.

DOI: 10.1097/FTD.0000000000000386

Cite this paper

@article{Havenith2017AcuteKI, title={Acute Kidney Injury After Efavirenz/Tenofovir Disoproxil Fumarate/Emtricitabine (Atripla) Overdose.}, author={Thomas R A Havenith and David J. Burger and Maarten J Visschers and Jolanda A. Schippers and Astrid M L Oude Lashof}, journal={Therapeutic drug monitoring}, year={2017}, volume={39 2}, pages={91-92} }